# SDR COEA9801709

- Difficulty date: March 31, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N709FX
- Make and model: Cessna 208B
- Aircraft serial: 208B0430
- System (JASC): 3030 · Pitot/Static Anti-Ice System
- Part: Pitot Heat
- Condition: Failed
- Location: Rt Wing
- Part time: 1,148 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT IN IMC CONDITIONS, THE PAR WARNING ILLUMINATED INDICATING EXCESS AIRSPEED.  COPILOT AIRSPEED INDICATOR WAS ABOVE REDLINE.  PILOT DECLARED AN EMERGENCY AND RETURNED TO BASE WITHOUT EVENT.  MAINTENANCE FOUND NR 2 PITOT HEAT INOPERATIVE AND HAD ICED OVER IN-FLIGHT CAUSING COPILOT AIRSPEED TO INDICATE ABOVE ACTUAL.  NR 2 PITOT TUBE WAS REPLACED.  STATIC SYSTEM LEAK CHECKED SATISFACTORY.  PITOT HEAT SYSTEM FUNCTION CHECK SATISFACTORY.  AIRCRAFT RETURNED TO SERVICE.  (X)
